Global asymptotic properties of a delay SIR epidemic model with finite incubation times. (English) Zbl 0967.34070

Here, the SIR model with distributed delays \[ \begin{aligned} {ds(t)\over dt} & = -\beta s(t) \int^h_0 f(\tau)i(t-\tau) d\tau- \mu_1s(t)+ b,\\ {di(t)\over dt} & =\beta s(t) \int^h_0 f(\tau)i(t- \tau) d\tau- \mu_2i(t)- \lambda i(t),\\ {dr(t)\over dt} & =\lambda i(t)- \mu_3 r(t),\end{aligned} \] is analyzed. By the Lyapunov-Lasalle invariance principle, the authors show that the disease free equilibrium is globally attractive whenever \({b\over\mu_1}\leq s^*= {\mu_2+\lambda\over \beta}\). Sufficient conditions are given to ensure the global asymptotic stability of the endemic equilibrium based on some difference inequality and the construction of Lyapunov functionals.


34K20 Stability theory of functional-differential equations
92D30 Epidemiology
34D23 Global stability of solutions to ordinary differential equations
Full Text: DOI


[1] Barbǎlat, I., Systemes d′equations differentielle d′oscillations nonlineaires, Rev. Roumaine Math. Pures Appl., 4, 267-270 (1959) · Zbl 0090.06601
[2] Beretta, E.; Capasso, V.; Rinaldi, F., Global stability results for a generalized Lotka-Volterra system with distributed delays: Applications to predator-prey and to epidemic systems, J. Math. Biol., 26, 661-668 (1988) · Zbl 0716.92020
[3] Beretta, E.; Takeuchi, Y., Global stability of an SIR epidemic model with time delays, J. Math. Biol., 33, 250-260 (1995) · Zbl 0811.92019
[4] Beretta, E.; Takeuchi, Y., Convergence results in SIR epidemic models with varying population size, J. Nonlinear Anal., 28, 1909-1921 (1997) · Zbl 0879.34054
[5] Busenberg, S.; Cooke, K. L., Periodic solutions of s periodic nonlinear delay differential equation, SIAM J. Appl. Math., 35, 704-721 (1978) · Zbl 0391.34022
[6] Cooke, K. L., Stability analysis for a vector disease model, Rocky Mount. J. Math., 9, 31-42 (1979) · Zbl 0423.92029
[8] Hethcote, H. W., Qualitative analyses of communicable disease models, Math. Biosci., 7, 335-356 (1976) · Zbl 0326.92017
[10] Ma, W., On the exponential stability of linear difference systems with time-varying lags, Chinese J. Contemporary Math., 9, 185-191 (1988)
[11] Marcati, P.; Pozio, A. M., Global asymptotic stability for a vector disease model with spatial spread, J. Math. Biol., 9, 179-187 (1980) · Zbl 0419.92013
[12] Thieme, H., Renewal theorems for some mathematical models in epidemiology, J. Integral Equations, 8, 185-216 (1985) · Zbl 0565.92020
[13] Volz, R., Global asymptotic stability of a periodic solution to an epidemic model, J. Math. Biol., 15, 319-338 (1982) · Zbl 0502.92019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.